Wisconsin, 2001

Hail in Wisconsin, July 30, 2001

July 30, 2001 · NWS MPX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 9:15 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 9:15 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 AM CDT MON JUL 30 2001

FORECAST CONCERN NEAR TERM...CONVECTIVE CHANCES NORTHERN CWA AND
TEMPERATURES.

PERSISTENT CONVECTION AFFECTING MAINLY NORTHERN MN AT THIS TIME.
RADAR TRENDS INDICATE OUTFLOW BOUNDARY WILL BE DEPOSITED CLOSE TO
NORTHERN CWA. SATELLITE TRENDS SHOW TOPS WARMING OVER SOUTHEAST
SOUTH DAKOTA ASSOCIATED WITH CLUSTER THERE.  COOL TOPS ASSOCIATED
WITH NORTHWEST CLUSTER...CONTINUE ALONG INSTABILITY GRADIENT/FRONT
AND CLUSTER MOVING INTO NORTHWEST WIS IS BEGINNING TO DROP A BIT
SOUTH ALONG 850/300MB THICKNESS PATTERN.  WILL MENTION LOW POP IN
FAR NORTHEAST CWA FOR POSSIBILITY.  OTHERWISE...BELIEVE REMAINDER
OF THE CWA WILL REMAIN CAPPED...THERMALLY WITH LITTLE CHANCE OF
RAIN.  TEMPERATURE FORECAST LOOKS GOOD...WITH READINGS IN THE UPPER
80S TO AROUND 90 A GOOD BET.

.MSP...NONE.
 DWE

In the hours before

Special weather statement, Jul 30, 8:30 AM CST, 5 hours 50 minutes before
MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-301900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 AM CDT MON JUL 30 2001

THE STORM PREDICTION CENTER HAS REVISED THE FORECAST FOR STRONG TO
SEVERE THUNDERSTORMS OVER MINNESOTA. IT APPEARS THAT THE FOCUS FOR
STRONG THUNDERSTORMS WILL REMAIN OVER WESTERN MINNESOTA
THIS AFTERNOON AND INTO TONIGHT.

THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE CONFINED TO AREAS
GENERALLY WEST OF A LINE FROM LONG PRAIRIE...TO ST CLOUD...TO
MANKATO...TO NEAR FAIRMONT.

THUNDERSTORMS WERE MOVING THROUGH PORTIONS OF THE EASTERN DAKOTAS
THIS MORNING...AND SOME OF THIS ACTIVITY MAY AFFECT PARTS OF
WESTERN MINNESOTA THIS AFTERNOON. THE NEXT CHANCE FOR STRONG
THUNDERSTORMS WOULD BE LATE TONIGHT OUT NEAR ALEXANDRIA...
MORRIS...AND LONG PRAIRIE...WHICH IS CLOSER TO A FRONTAL BOUNDARY IN
NORTHWEST MINNESOTA.

STAY TUNED TO WEATHER RADIO OR LO{CAL RADIO AND TELEVISION
STATIONS FOR UPDATES ON THE THUNDERSTORM SITUATION.

The radar

The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Chippewa

When
July 30, 2:20 PM CST
Where
Chippewa County, Boyd
Measured
1 in hail
Reported by
POST OFFICE
Coordinates
44.950, -91.033

Hail, Chippewa

When
July 30, 2:40 PM CST
Where
Chippewa County, Stanley
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.967, -90.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262126, 5262125.